MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: additional manufacturer narrative: device evaluation anticipated, but the suspect device is yet to be evaluated.The reported event is pending final evaluation analysis.A supplemental report will be submitted in a timely manner once the evaluation has been completed.Per preliminary investigation of returned suspect device, as received, one ezc21a cannula with tubing.What appeared to be blood was visible at the junction between connector to cannula.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
As reported by our edwards lifesciences japanese affiliate there was blood leakage observed at the connection between the connector and the ezc21a cannula tube after the pump was initiated during use.Specific timing after the pump initiation was unknown.The leakage was about 1 drip in 5 to 10 seconds.The device was kept using.There was no impact to the overall outcome of the procedure.The surgeon did not consider the incident a significant delay in the procedure.There was no change in procedural strategy required due to the leakage.The patient status was reported as 'recovering'.The device was used for pediatric heart surgery.Per the report, no abnormalities in appearance were observed before or after use.The cannula was connected to the cpb tubing as always.Strong force was not necessary to connect them.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device was evaluated.Per product evaluation, report of cannula leakage was confirmed.Device was returned with visible blood residue at the connector to cannula junction.A leak test was performed with tubing removed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.Corrected data: the reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20533920
Report Number2015691-2024-08099
Device Sequence Number6697636
Product Code DWF
UDI-Device Identifier00690103174182
UDI-Public(01)00690103174182(17)270305(11)240305(10)417265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZC21A
Device Lot Number417265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown